Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

March 25, 20214 counties in Tennessee

NWS Nashville, TN issued this special weather statement at Mar 25, 2021, 10:22 PM CDT for 4 counties in Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2021, 10:22 PM CDT (03:22 UTC)
Expired
Mar 25, 2021, 11:00 PM CDT
In force
38 min
Issued by
NWS Nashville, TN

Counties Fentress County, TN, Overton County, TN, Pickett County, TN, White County, TN

The radar

The Nashville radar (KOHX), 137 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 657 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
290 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
657 m²/s²
0-3 km storm-relative helicity
631 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted.

148 
WWUS84 KOHX 260322
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
1022 PM CDT Thu Mar 25 2021
 
TNZ011-032>034-065-066-078-080-260400-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-
Van Buren TN-Warren TN-White TN-
1022 PM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT...NORTHWESTERN
CUMBERLAND...NORTHERN VAN BUREN...NORTHEASTERN WARREN...WHITE...
EASTERN PUTNAM AND FENTRESS COUNTIES UNTIL 1100 PM CDT...

At 1022 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Cookeville, moving northeast at 55 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Crossville, Sparta, Livingston, Jamestown, Spencer, Byrdstown,
Monterey, Allardt, Pleasant Hill, Doyle, Grimsley, Virgin Falls State
Natural Area, Rock Island State Park, Rickman, Pall Mall, Clarkrange,
Crawford and Fall Creek Falls State Park.

This includes Interstate 40 between mile markers 290 and 318.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 1100 PM CDT for Middle
Tennessee. A Tornado Watch also remains in effect until 100 AM CDT
for Middle Tennessee.

LAT...LON 3660 8480 3629 8486 3621 8491 3615 8491
      3614 8489 3576 8526 3575 8570 3662 8517
TIME...MOT...LOC 0322Z 237DEG 47KT 3606 8540 

$$

07

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Mar 25, 8:33 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Mar 25, 8:33 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
833 PM CDT Thu Mar 25 2021

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Updated suite of forecast products to reflect issuance of Tornado
Watch 54 through 1 AM CDT Friday. Blended latest NAMNest,
CONSShort, and HRRR models per best initialization and evolution
of main line of showers and thunderstorms moving across mid state
region during these early to mid evening hours. Tweaked hourly
temperature, dewpoint, and wind speed/direction grids. Remainder
of forecast continues to be on track.

&&

.AVIATION...
00Z TAF DISCUSSION.

CKV/BNA/MQY/CSV...Several admendments probable for rounds of
shwrs/tstms across mid state region thru 26/04Z. Generally VFR
ceilings and vsbys expected thru 26/24Z. With continuing
uncertainty of tstms moving across terminals, continue to mention
vcnty tstm at terminals thru 26/04Z. With strong low level jet
dynamics in place, wind shear at top of 2 Kft layer 45-55kts.
During relatively same time frame, surface wind gusts to around
30kts possible. Initial sustained southerly winds 7-12kts will
veer to west thru 26/24Z. Convection should end across mid state
region by no later than 26/06Z. Surface pressure gradient
influences should weaken by around 26/10Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 1 AM CDT Friday for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

Wind Advisory until 4 AM CDT Friday for Bedford-Cannon-Cheatham-
Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles-
Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-
Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson-
Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-
White-Williamson-Wilson.

&&

DISCUSSION......JB Wright
AVIATION........JB Wright
Hazardous weather outlook, Mar 25, 4:38 PM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Nashville TN
438 PM CDT Thu Mar 25 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-261000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
438 PM CDT Thu Mar 25 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Remainder of this Afternoon and Tonight.

Severe thunderstorms are likely across Middle Tennessee remainder
of this afternoon into evening hours. Severe thunderstorms will be
capable of producing damaging wind gusts of 60 mph or greater, large
hail, and tornadoes, of which a couple could be long-track.

A Flash Flood Watch is in effect for all of Middle Tennessee until
1 AM CDT Friday. Multiple rounds of heavy rainfall will cause
excessive rainfall amounts of 1 to 3 inches, with locally higher
amounts of around 4 inches possible.

A Wind advisory is in effect for all of Middle Tennessee until
4 AM CDT Friday. Southwest winds of 20 to 30 mph are expected
with localized gusts to around 40 mph possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong to severe storms are possible on Saturday across all of Middle
Tennessee. Damaging wind gusts and hail are the main threats with
these storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 Inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

JB Wright

In the hours before

Local storm report, Mar 25, 5:20 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
520 PM CDT THU MAR 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             PORTLAND                36.59N  86.52W
03/25/2021  E1.50 INCH       SUMNER             TN   SOCIAL MEDIA

            TSPOTTER REPORT OF 1.5" ESTIMATED HAIL FROM PORTLAND.

&&

EVENT NUMBER OHX2100319

CMA
Local storm report, Mar 25, 5:24 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
524 PM CDT THU MAR 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND DMG     2 E NASHVILLE           36.17N  86.75W
03/25/2021                   DAVIDSON           TN   SOCIAL MEDIA

            LARGE TREES DOWN IN EAST NASHVILLE OFF OF RIVERSIDE AND
            CARTER.

&&

EVENT NUMBER OHX2100320

CMA
Special weather statement, Mar 25, 6:40 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Nashville TN
640 PM CDT Thu Mar 25 2021

TNZ007-260000-
Robertson TN-
640 PM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTSON COUNTY
UNTIL 700 PM CDT...

At 640 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Springfield, moving northeast at 80 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Springfield and Orlinda.

A Tornado Watch remains in effect until 1100 PM CDT for Middle
Tennessee.

LAT...LON 3665 8670 3649 8685 3659 8703 3665 8699
TIME...MOT...LOC 2340Z 214DEG 68KT 3661 8689

Rose
Special weather statement, Mar 25, 6:55 PM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
655 PM CDT Thu Mar 25 2021

TNZ025>027-057-059-260030-
Hickman TN-Williamson TN-Dickson TN-Davidson TN-Cheatham TN-
655 PM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...
SOUTHEASTERN DICKSON...NORTHWESTERN WILLIAMSON...SOUTH CENTRAL
CHEATHAM AND CENTRAL HICKMAN COUNTIES UNTIL 730 PM CDT...

At 655 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Centerville, moving northeast at 65 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Dickson, Centerville, White Bluff, Kingston Springs, Pegram, Burns,
Fairview, Bon Aqua, Primm Springs, Lyles and Nunnelly.

This includes the following highways...
 Interstate 40 between mile markers 171 and 193.
 Interstate 840 between mile markers 1 and 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 1100 PM CDT for Middle
Tennessee.

LAT...LON 3621 8720 3604 8694 3584 8718 3585 8721
      3585 8722 3580 8722 3562 8743 3562 8747
      3563 8750 3563 8753 3570 8764
TIME...MOT...LOC 2355Z 219DEG 54KT 3571 8750

Rose
Special weather statement, Mar 25, 7:39 PM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
739 PM CDT Thu Mar 25 2021

TNZ008-027>029-059-060-062-260115-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-Maury TN-
Trousdale TN-Sumner TN-
739 PM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD...NORTHERN MAURY...SOUTHEASTERN SUMNER...
CENTRAL WILLIAMSON...WESTERN WILSON AND SOUTHWESTERN TROUSDALE
COUNTIES UNTIL 815 PM CDT...

At 739 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hermitage to near Franklin to 10 miles
north of Mount Pleasant. Movement was east at 40 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Franklin, Lebanon, Hartsville, Hendersonville, Smyrna, Brentwood, La
Vergne, Spring Hill, Mount Juliet, Nolensville, Forest Hills, Oak
Hill, Lakewood, Thompson's Station, Hermitage, Rural Hill, Antioch,
Belinda City, Berry Hill and Dickerson Chapel Recreation Area.

A Tornado Watch remains in effect until 1100 PM CDT for Middle
Tennessee.

LAT...LON 3644 8608 3605 8640 3574 8687 3564 8733
      3565 8733 3589 8697 3624 8669
TIME...MOT...LOC 0039Z 251DEG 34KT 3620 8668 3592 8691 3570 8724

Rose
Special weather statement, Mar 25, 10:22 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1022 PM CDT Thu Mar 25 2021

TNZ011-032>034-065-066-078-080-260400-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-
Van Buren TN-Warren TN-White TN-
1022 PM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT...NORTHWESTERN
CUMBERLAND...NORTHERN VAN BUREN...NORTHEASTERN WARREN...WHITE...
EASTERN PUTNAM AND FENTRESS COUNTIES UNTIL 1100 PM CDT...

At 1022 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Cookeville, moving northeast at 55 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Crossville, Sparta, Livingston, Jamestown, Spencer, Byrdstown,
Monterey, Allardt, Pleasant Hill, Doyle, Grimsley, Virgin Falls State
Natural Area, Rock Island State Park, Rickman, Pall Mall, Clarkrange,
Crawford and Fall Creek Falls State Park.

This includes Interstate 40 between mile markers 290 and 318.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 1100 PM CDT for Middle
Tennessee. A Tornado Watch also remains in effect until 100 AM CDT
for Middle Tennessee.

LAT...LON 3660 8480 3629 8486 3621 8491 3615 8491
      3614 8489 3576 8526 3575 8570 3662 8517
TIME...MOT...LOC 0322Z 237DEG 47KT 3606 8540

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 7:04 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury, Williamson26 min
Mar 25, 7:04 PM CDTTornado WarningOHXLewis, Perry, Wayne41 min
Mar 25, 7:12 PM CDTAreal Flood AdvisoryOHXLewis, Perry, Wayne2 hr
Mar 25, 7:27 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury, Williamson9 min
Mar 25, 7:36 PM CDTTornado WarningOHXLawrence, Lewis, Maury, Wayne39 min
Mar 25, 7:39 PM CDTSpecial Weather StatementOHXTrousdale, Williamson36 min
Mar 25, 7:50 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne40 min
Mar 25, 7:52 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson38 min
Mar 25, 8:13 PM CDTTornado WarningOHXDavidson, DeKalb, Rutherford, Smith, Williamson, Wilson32 min
Mar 25, 8:35 PM CDTTornado WarningOHXBedford, Marshall, Maury, Rutherford, Williamson25 min
Mar 25, 8:41 PM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury, Rutherford34 min
Mar 25, 8:41 PM CDTTornado WarningOHXSmith, Trousdale, Wilson34 min
Mar 25, 8:49 PM CDTTornado WarningOHXRutherford26 min
Mar 25, 9:01 PM CDTTornado WarningOHXJackson, Macon, Smith14 min
Mar 25, 9:09 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Smith, Wilson36 min
Mar 25, 9:40 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, White35 min
Mar 25, 9:53 PM CDTAreal Flood AdvisoryOHXDavidson3 hr
Mar 25, 9:54 PM CDTRiver Flood AdvisoryOHXDavidson3 hr
Mar 25, 9:57 PM CDTRiver Flood AdvisoryOHXDavidson3 hr
Mar 25, 10:37 PM CDTSpecial Weather StatementOHXCumberland38 min
Mar 25, 10:37 PM CDTSpecial Weather StatementOHXGrundy, Van Buren23 min
Mar 26, 5:58 PM CDTFlash Flood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more42 hr

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.